MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 11.0MM PILOT NOSE IRH; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. 11.0MM PILOT NOSE IRH; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71118236
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the reamer was found dented and chipped.This was found during set up / inspection.No surgery or patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, were returned for evaluation.A visual inspection confirmed the pilot nose reamer has nicks and burrs.Also the pilot nose reamer is dull.This device shows significant signs of wear/usage.The date of manufacture is unknown for this device.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
11.0MM PILOT NOSE IRH
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10550784
Report Number1020279-2020-04643
Device Sequence Number14201253
Product Code JDG
UDI-Device Identifier03596010409447
UDI-Public03596010409447
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71118236
Device Catalogue Number71118236
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1